Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 31, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 3, 2011, 10:39 PM CDT for Osage County, Oklahoma. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2011, 10:39 PM CDT (03:39 UTC)
- Expired
- Apr 3, 2011, 11:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Osage County, OK
The radar
The Tulsa radar (KINX), 116 km from the middle of the area, began a volume at 03:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 3.7 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 2265 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
770
WUUS54 KTSA 040339
SVRTSA
OKC113-040430-
/O.NEW.KTSA.SV.W.0031.110404T0339Z-110404T0430Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1039 PM CDT SUN APR 3 2011
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN OSAGE COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 1130 PM CDT
* AT 1034 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 16 MILES WEST OF
SHIDLER...MOVING EAST AT 45 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 60 MPH...
* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
SHIDLER...GRAINOLA...FORAKER...PEARSONIA AND BIGHEART.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3680 9610 3671 9693 3676 9689 3676 9683
3678 9681 3679 9676 3698 9674 3700 9638
3700 9615
TIME...MOT...LOC 0339Z 259DEG 40KT 3681 9689
$$2 follow-up statements
005
WWUS54 KTSA 040357
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1057 PM CDT SUN APR 3 2011
OKC113-040430-
/O.CON.KTSA.SV.W.0031.000000T0000Z-110404T0430Z/
OSAGE OK-
1057 PM CDT SUN APR 3 2011
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR NORTHERN OSAGE COUNTY...
AT 1055 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WEBB CITY...
MOVING EAST AT 45 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
GRAINOLA...FORAKER...PEARSONIA AND BIGHEART.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3681 9610 3674 9674 3680 9676 3697 9672
3700 9635 3700 9615
TIME...MOT...LOC 0357Z 259DEG 40KT 3685 9664
$$573
WWUS54 KTSA 040412
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1112 PM CDT SUN APR 3 2011
OKC113-040430-
/O.CON.KTSA.SV.W.0031.000000T0000Z-110404T0430Z/
OSAGE OK-
1112 PM CDT SUN APR 3 2011
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR NORTHERN OSAGE COUNTY...
AT 1107 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FORAKER...
MOVING EAST AT 45 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BIGHEART.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3683 9610 3677 9659 3698 9657 3700 9631
3700 9615
TIME...MOT...LOC 0412Z 259DEG 40KT 3688 9644
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 9:34 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Apr 3, 9:34 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
934 PM CDT SUN APR 3 2011
.DISCUSSION...
SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG THE COLD FRONT IN
KANSAS AND ARE EXPECTED TO CONTINUE TO DEVELOP SOUTHWEST ALONG THE
FRONT INTO OKLAHOMA OVER THE NEXT FEW HOURS. THESE STORMS WILL
AFFECT MUCH OF THE FORECAST AREA AND HAVE RAISED POPS IN MOST
PLACES OVERNIGHT. DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE
WITH THE STRONGEST STORMS.
HAVE ALSO LOWERED MINIMUM TEMPERATURES IN MOST PLACES OVERNIGHT
WITH THE GREATEST CHANGE IN THE SOUTHEAST PART OF THE FORECAST
AREA. THE FRONT WILL BE WELL CLEAR OF THE AREA BY THE 14Z
VERIFICATION TIME AND USED THE NEW 00Z NAM12 AS A GUIDE ON
TEMPERATURES BY SUNRISE.
UPDATE ON THE WAY.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY UNTIL 5 AM MONDAY FOR OKZ049-OKZ054-OKZ055-OKZ056-
OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-
OKZ073-OKZ074-OKZ075-OKZ076.
AR...WIND ADVISORY UNTIL 5 AM MONDAY FOR ARZ001-ARZ002-ARZ010-ARZ011-
ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...22
LONG TERM....05
PLATEHazardous weather outlook, Apr 3, 5:14 PM CDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
514 PM CDT SUN APR 3 2011
ARZ001-002-010-011-019-020-029-OKZ049-053>076-041000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
514 PM CDT SUN APR 3 2011
...SEVERE WEATHER LIKELY TONIGHT...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER 11 PM.
SIGNIFICANT WINDS.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
FIRE WEATHER DANGER.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS.
DISCUSSION...
STRONG SOUTHERLY WINDS WILL CONTINUE THIS EVENING AHEAD OF SURFACE
LOW PRESSURE CENTERED OVER SOUTHWEST KANSAS. THIS WILL CONTINUE TO
RESULT IN A VERY HIGH FIRE SPREAD POTENTIAL. A STRONG COLD FRONT
MOVING THROUGH THE AREA LATER TONIGHT WILL SHIFT THE WINDS TO THE
NORTH...BUT THEY WILL REMAIN STRONG AND GUSTY.
THIS EVENING...THE SURFACE LOW WILL SHIFT EAST WITH THE ATTENDANT
DRYLINE ACROSS WESTERN OKLAHOMA. THE AIRMASS ALONG AND EAST OF
THE DRYLINE WILL REMAIN STRONGLY CAPPED WHICH SHOULD PRECLUDE
THUNDERSTORM DEVELOPMENT ALONG THE DRYLINE. AROUND MIDNIGHT...THE
SURGING COLD FRONT WILL CATCH THE DRYLINE...AND AT THAT TIME A
LINE OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO DEVELOP
ALONG THE BOUNDARY...WITH THE STORMS ENDING ACROSS SOUTHEAST
OKLAHOMA AFTER SUNRISE. DAMAGING WINDS AND LARGE HAIL WILL BE
POSSIBLE WITH THIS LINE OF STORMS THROUGH THE NIGHT.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...
HIGH WIND POTENTIAL.
TUESDAY...VERY HIGH FIRE WEATHER POTENTIAL.
WEDNESDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...
HIGH WIND POTENTIAL.
FRIDAY AND SATURDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
THUNDERSTORMS WILL END ACROSS SOUTHEAST OKLAHOMA AND WEST CENTRAL
ARKANSAS MONDAY MORNING. STRONG AND GUSTY NORTH WINDS BEHIND THE
COLD FRONT WILL CONTINUE AN ELEVATED FIRE THREAT DESPITE COOLER
TEMPERATURES.
GUSTY SOUTH WINDS WILL RETURN BY TUESDAY AND WEDNESDAY. ANOTHER
FRONTAL BOUNDARY IN THE AREA LATE IN THE WEEK WILL PROVIDE LIMITED
CHANCES OF THUNDERSTORMS EXTENDING INTO NEXT WEEKEND.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Special weather statement, Apr 3, 10:31 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1031 PM CDT SUN APR 3 2011
OKZ054-059-040415-
OSAGE OK-PAWNEE OK-
1031 PM CDT SUN APR 3 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1115 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHERN OSAGE AND PAWNEE
AT 1031 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTHWEST OF GRAINOLA TO 37 MILES WEST OF
RALSTON...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THESE STORMS INCLUDE...SHIDLER...FAIRFAX...BURBANK...APPERSON...
WEBB CITY...PEARSONIA...BIGHEART...FORAKER...GRAINOLA AND RALSTON.
THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3700 9631 3696 9601 3640 9687 3643 9704
3651 9704 3656 9690 3659 9690 3660 9691
3658 9699 3659 9704 3670 9707 3671 9705
3670 9694 3676 9689 3676 9683 3679 9676
3700 9674
TIME...MOT...LOC 0331Z 279DEG 28KT 3698 9667 3654 9735The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 10:31 PM CDT | Special Weather Statement | TSA | Osage | 44 min |
| Apr 3, 11:26 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Washington | 49 min |
| Apr 4, 5:12 AM CDT | Special Weather Statement | TSA | Choctaw | 63 min |
| Apr 4, 5:42 AM CDT | Special Weather Statement | TSA | Choctaw | 63 min |
| Apr 4, 3:17 PM CDT | Fire Weather Watch | TSA | Choctaw, Creek, Haskell, Latimer, McIntosh, Muskogee and 10 more | 13 hr |
| Apr 4, 3:59 PM CDT | Freeze Warning | TSA | Adair, Cherokee, Craig, Creek, Delaware, Haskell and 15 more | 17 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.